Alert archive / Missouri / Frost Advisories in 2016

Frost Advisory 5, NWS Kansas City, MO

November 9, 2016Linn County, Miami County, Kansas; 5 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Nov 9, 2016, 10:49 PM CST for Linn County, Miami County, Kansas; 5 counties in Missouri. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 10:49 PM CST (04:49 UTC)
In effect from
Nov 10, 2016, 2:00 AM CST
Expired
Nov 10, 2016, 8:00 AM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WWUS73 KEAX 100449
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CST WED NOV 9 2016


KSZ057-060-MOZ043>045-053-054-101400-
/O.NEW.KEAX.FR.Y.0005.161110T0800Z-161110T1400Z/
MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...BELTON...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
1049 PM CST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
CST THURSDAY. 

* TEMPERATURE...LOWS MAY FALL INTO THE MID TO UPPER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
527 
WWUS73 KEAX 101358
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 AM CST THU NOV 10 2016

KSZ057-060-MOZ043>045-053-054-101500-
/O.EXP.KEAX.FR.Y.0005.000000T0000Z-161110T1400Z/
MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...BELTON...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
758 AM CST THU NOV 10 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Nov 9, 10:41 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 9, 10:41 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1041 PM CST Wed Nov 9 2016

.Discussion...
Issued at 222 PM CST WED NOV 9 2016

An expansive surface high is centered near the area as of Wednesday
afternoon and will slowly work its way to the south underneath
northerly flow aloft. An upper ridge will continue to enter the
Northern and Central Plains and maintain dry weather conditions
throughout the coming days. Overnight lows will increase by a degree
or two for most locations tonight given the southward displacement of
the surface high along with gradually increasing surface winds
wrapped around the circulation from the southwest. The most notable
difference will be across northwest Missouri, where overnight lows
will increase near 5 degrees. Patchy frost will still remain a factor
in the early morning on Thursday, though given the aforementioned,
have held off frost headlines for the time.

Gusty southwesterly winds will push Thursday afternoon temperatures
near the 70 degree mark, particularly for areas across eastern
Kansas and west central to northwest Missouri. Increased southwest
downslope flow will advance ahead of an 850 hPa trough over much of
northeastern Kansas and southeastern Nebraska by the afternoon
hours Thursday. The warmer period will be short-lived however, as
seasonal temperatures return to the area Friday afternoon, courtesy
of another cold air mass pushing through the region through the late
week. This feature will continue to expand over the area Friday
night through Saturday, bringing with it potential widespread
freezing temperatures for areas north of the Missouri River. The
Kansas City area looks to remain above freezing during this time,
though guidance has trended toward cooler temperatures over the last
few days. Will need to monitor the southward extend of the cold air
mass as freezing temperatures could potentially reach areas closer
to the Missouri River.

Beyond potential frost tonight and widespread freezing temperatures
Friday night, the tranquil pattern will remain in place until the
latter half of next week. Models are advertising a strong storm
system crossing into the Central Plains as early as Thursday. There
is still much uncertainty with the placement and timing of the
system, and the impacts for the local area will need to be fine tuned
in the next several days.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1041 PM CST WED NOV 9 2016

VFR conditions will dominate the region over the next 24 hours.
Expect light and variable winds through sunrise with modest
southwest winds developing in the mid-morning hours and through the
day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...Cutter
Hazardous weather outlook, Nov 9, 4:32 AM CST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 AM CST WED NOV 9 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
432 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Frost Advisories in Missouri, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.